Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 10, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Oct 21, 2019, 4:13 AM EDT for Erie County, Pennsylvania. It took effect at Oct 21, 2019, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 4:13 AM EDT (08:13 UTC)
- In effect from
- Oct 21, 2019, 8:00 PM EDT
- Expired
- Oct 22, 2019, 4:01 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS71 KCLE 210813 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 413 AM EDT Mon Oct 21 2019 PAZ001-211615- /O.NEW.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/ Northern Erie- Including the city of Erie 413 AM EDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Erie County. * WHEN...From 8 PM this evening to 6 AM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
219 WWUS71 KCLE 211325 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 925 AM EDT Mon Oct 21 2019 PAZ001-212130- /O.CON.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/ Northern Erie- Including the city of Erie 925 AM EDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Erie County. * WHEN...From 8 PM this evening to 6 AM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
601 WWUS71 KCLE 211934 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 334 PM EDT Mon Oct 21 2019 PAZ001-220345- /O.CON.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/ Northern Erie- Including the city of Erie 334 PM EDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Erie County. * WHEN...From 8 PM this evening to 6 AM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
962 WWUS71 KCLE 220133 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 933 PM EDT Mon Oct 21 2019 PAZ001-220945- /O.CON.KCLE.WI.Y.0010.000000T0000Z-191022T1000Z/ Northern Erie- Including the city of Erie 933 PM EDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Southeast to south winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Northern Erie County from Erie to North East, mainly near and north of I-90. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
932 WWUS71 KCLE 220801 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EDT Tue Oct 22 2019 PAZ001-220915- /O.CAN.KCLE.WI.Y.0010.000000T0000Z-191022T1000Z/ Northern Erie- Including the city of Erie 401 AM EDT Tue Oct 22 2019 ...WIND ADVISORY IS CANCELLED... Winds have subsided across northern Erie County. Thus, the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Oct 21, 1:44 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 21, 1:44 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 144 AM EDT Mon Oct 21 2019 .SYNOPSIS... A surface low will track northeastward across the Upper Midwest to near Lake Superior through Monday evening then to northern Ontario by Tuesday night. A warm front associated with this low lifts northward across Ohio and northwest Pennsylvania on Monday. The first surge of cold air will arrive in the wake of a cold front Monday night. The region will then experience a series of upper level troughs that will reinforce the cooler air through the middle of the week and may produce some lake effect showers across northeast Ohio into northwest Pennsylvania. && .NEAR TERM /THROUGH TODAY/... Moisture levels between 5000-7000 feet have remained high enough to allow for the development of cloud cover across the western 2/3rds of the CWA. So have increased the cloud cover across much of the area for the overnight hours. Still think we will see enough breaks to allow lows to dip to previously forecasted levels that range from the mid 40s across NW PA to around 50 degrees. A strong cold front will approach the region on Monday with gusty southerly winds expected. Wind gusts through the afternoon may be in the 30 to 40 mph range, especially west. The rain spreads from west to east across the area through the afternoon. It appears it will reach NW OH by late morning then gradually spreads eastward. Southeasterly downsloping winds typically slow the eastward progression of the rain so we have slowed its arrival to NE OH/ NW PA until the evening. There appears to be just enough instability to warrant a slight chance mention of thunder. It will be a warm day on Monday with highs in the upper 60s to lower 70s. The south to southeasterly winds will likely be strongest for the east half of the region into NW PA during the evening hours. The strongest winds will occur across NW PA in the vicinity of Erie. If the rain can hold off until 9 pm the southeasterly winds may approach wind advisory levels in an area near and north of a line from Fairview to Wattsburg. Have nudged winds up to around 40 mph in this region and let later shifts take a close look at the potential of a 3 to 5 hour long wind advisory. The showers, moderate at times, will spread across the region through the night. Expect it to end across NW OH by late evening then gradually end from west to east through the overnight. Lows Monday night should range from the upper 40s west to the lower to mid 50s east. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A closed upper low over the northern Plains will support an occluding surface low over the northern Great Lakes on Tuesday. This low will extend a cold front across the forecast area on Tuesday, clearing east of the area on Tuesday afternoon. Will keep categorical PoPs ahead of the front in NE OH and NW PA for Tuesday and quickly dry out much of the area with the frontal passage. Temperatures crash behind the front into the upper 50s to lower 60s. Cold air surging over the lake along with lingering synoptic moisture and persistent southwest flow will allow for lake effect rain to set up over the extreme northern portions of the Ohio and PA Snow Belts through Wednesday. High pressure builds into the region on Wednesday and lingers southeast of the region on Thursday and will keep the area dry for the middle of the week. Temperatures recover by Thursday with southerly flow into the low to mid 60s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The long term forecast period appears to become unsettled again as an upper trough enters the central CONUS on Thursday night into Friday. This will support a baroclinic zone over the forecast area as a low pressure system attempts to develop over the northern Gulf states. Will maintain a slight chance to chance PoP with this area of lift on Thursday night into Friday. This boundary becomes a cold front and slides southeast of the area for Saturday. Cool, dry Canadian air will enter the Great Lakes region for the weekend and bring temperatures back down towards normals with the potential for widespread frost Saturday and Sunday mornings. && .AVIATION /06Z Monday THROUGH Friday/... Low-level moisture will increase tonight as southeasterly breezes develop. Skies will range from mainly clear to mostly cloudy due to variable low-level cloud cover. However, VFR are expected. Southeasterly surface winds should become gusty by late Monday morning. A warm front should sweep northeastward over the area Monday evening through early Tuesday morning, while an eastward-moving cold front should reach a KTOL to KFDY line around 03Z/Tue and a KCLE to KMFD line around 06Z/Tue. Southeasterly surface winds shift to southerly with the passage of the warm front. These southerly surface winds then shift to southwesterly with the passage of the cold front and remain gusty. Wind gusts should average 20 to 30 knots, but could occasionally reach 40 knots at/near KERI between about 23Z/Mon and 06Z/Tue. Rain showers are expected to begin overspreading the region from the west after 18Z/Mon and should make it no farther east than about KCLE and KMFD by the end of the TAF period. Ceilings should trend MVFR with this rain, with the potential for pockets of IFR ceilings and MVFR visibility accompanying heavier showers. Confidence in thunderstorms remains very low. Farther east, VFR should persist ahead of the rain showers. .OUTLOOK...Non-VFR possible in showers Monday night into Tuesday morning. Non-VFR possible in lake effect rain showers at/near KERI Tuesday evening into Wednesday. && .MARINE... Winds will be relatively light through this evening and overnight ahead of a stronger low pressure system set to arrive early this week. Southeast winds on Lake Erie will begin to increase 15 to 20 knots throughout the day Monday as a warm front will lift across northern Ohio. Winds will continue to increase closer to 20 knots and veer to the south and southwest as a cold front associated with a low pressure system arrives Monday night into Tuesday morning. A brief Small Craft Advisory may be needed for the eastern basin as offshore flow approaches 20 to 25 knots. The pressure gradient over the lake will increase Tuesday into Wednesday allowing winds to reach 20-25 kts and waves will respond to over 4 ft and a SCA will likely be needed. Winds will begin to decrease Thursday as high pressure builds across the Tennessee Valley, extending towards the Ohio Valley. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...MM SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Jaszka/MM MARINE...Kahn
Hazardous weather outlook, Oct 20, 6:38 AM EDT, 21 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 638 AM EDT Sun Oct 20 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-211200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 638 AM EDT Sun Oct 20 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.